Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Rolandic seizure, was on valparin and frisium, recently seizures have returned. What can be done?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 502 Questions
Posted Sun, 22 Apr 2012 in Brain and Spine
Follow-up: Rolandic seizure, was on valparin and frisium, recently seizures have returned. What can be done? 16 minutes later
kindly give the answer.
Answered by Dr. Shiva Kumar R 4 hours later
Hello and thanks for the query

Tegarding the rolandic seizures most require no treatment and achieve cure usaully by the age of 15 years. If the seizures are frequent either valparin or frisium can be used. The reasons for break through seizures can be due to poor compliance with medications, sleep deprivation, febrile illness and inadequate dose according to the body weight.

So i personally feel if there is no compliance problem them adjustment of the dose of the medicines would suffice for time being. There are certain other epilepsy syndrome which can mimic rolandic seizures. If she continues to get attacks after medication adjustment she need to see a epilepsy specialist for re-confirming the diagnosis.

I am sorry you are dealing with this frustrating problem and I hope you can find yourself in better health soon with the help of a Neurologist or Epileptologist.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.


Dr Shiva Kumar R
Above answer was peer-reviewed by
Follow-up: Rolandic seizure, was on valparin and frisium, recently seizures have returned. What can be done? 42 hours later
Dear Sir,
My question was incomplete.The rest of my question did not come in the screen. That's;
My daughter was suffering from the rolandic seizure(doctor's first conclusion) from the one and half years.It started when she was 5 and half years old. EEG and MRI have been taken but MRI was normal and EEG-the spikes was more in left temporal side( left side the spikes was more than the right).
The doctor gave Valparin 200 syrup 5ml twice a day.She was ok for 1 1/2 months.But again the 2-3 convultion in the early morning occured.then the doctor increased the valparin to 7.5ml twice a day and she was alright for 20-25 days.
then the doctor gave fresium 5mg tablets twice a day. Then the convulsion stopped and she was sleepy and drowsy.Then the doctor changed the fresium 10mg once at night. There was no convulsion for 2 months and the doctor decreased the fresium to 5 mg once at night.There was no convulsion for 4 months but she gradualy declined in studies,started stammering and late to respond and the concentration was very less. After 7 months of cosuming the fresium 5mg once at night she had 2 mild and one 2 minuits strong convulsion.
Then I consulted another specialist doctor and the have done the VEEG (during VEEG she had one very mild convulsion)and they stated that this is the Rolandic Seizure and it is not required the fresium and to stop it gradualy. While reducing the dozage gradually she had 2-3 seizures and after stopping the fresium also she had 5-6 seizures.Then the doctor advised us that this was the withdrawal syndrom and it might go after some days.
Again she had 2-3 seizures and then the doctor told to start lametec 25 mg very gradually. Ie;
0-0-1/4 for 10 days
0-0-1/2 for 10 days
1/2-0-1/2 for 7 days and to continue 1-0-1 .

But we finished 0-0-1/4 :7 days, 0-0-1/2 :5 days and 1/2-0-1/2: 3 days , then the skin rashes and pimples in the skin started and the doctor told to stop the lametec 25 mg. After stopping the lametec 25 mg, this is the 4th day and the skin rashes decreased.

Now our doctor is out of the city and he didn't advise us what to do next!!!

Dear doctor, our daughter is now 7 yrs old and we are much worried about her health. Is the teatement going in the right way? What should be the next step?
What should we do?
Should lametec 25 mg re-started? Which is the best hospital for epilepsy treatement in south and north? Because I am from south and working in kolkata.
Please advise us.
Yours faithfully

Biju m joseph

Answered by Dr. Shiva Kumar R 5 hours later
Hello again Mr. Biju,

Thanks for the follow up.

Regarding the EEG findings mentioned to me it does not fit in to the spikes of the rolandic epilepsy and suggests more of complex partial seizures. The clinical picture is also not like the typical rolandic epilepsy. I think we need to confirm the epilepsy syndrome again.

Regarding the treatment if rash has developed to Lametec it is not a good idea to re-start the medicine again. Continue the Valparin for now. Send me the EEG tracings if possible. If seizures recur then we can add other drugs after EEG review.

In south NIMHANS in Bangalore is a well reputed hospital. In north, Indian Epilepsy center in Delhi is good.

Wishing your child a speedy recovery.

Above answer was peer-reviewed by
Follow-up: Rolandic seizure, was on valparin and frisium, recently seizures have returned. What can be done? 15 hours later
Dear doctor,
I have attached the detailed report-EEG & VEEG.Kindly go through it and advise us accordingly.
But,today also she had 3 seizures in 2 hrs from 4.45 am to 7 am. the first one at 4.45 am was strong one longed 4 minuits.

Most of her convulsions was early morning maximum ones are in sleep only.

Kindly reply
Yours faithfully

Answered by Dr. Shiva Kumar R 6 hours later

I am sorry i am not seeing any attachment here. Please upload them again.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor